MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2017.Implanted date: if implanted, give date: unknown, information not provided.Explanted date: if explanted, give date: unknown, information not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt225 21.5 diopter intraocular lens (iol) explanted from the patient's operative eye due to residual myopia.Also, it was reported that the doctor uses ocular response analyzer (ora) and sometimes the patients do not like what the ora predicted.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the implant date was (b)(6) 2017, and the lens was removed and replaced during the same procedure, as the doctor/patient did not like what the ocular response analyzer (ora) predicted.Also, there was no incision enlargement or vitrectomy performed, but 1 suture was used.The surgeon''s name was dr.(b)(6) and the replacement lens was a zxr00 21.5 diopter intraocular lens.Reportedly, the patient is doing well post-operatively and is a female with date of birth (b)(6).No additional information was provided.Based on the additional information received, this complaint is no longer considered a reportable event.No further reports will be submitted under this report number.Age/date of birth: (b)(6).Gender/sex: female.Date of event: (b)(6) 2017.If implanted, give date: not applicable, as the lens was inserted and removed.If explanted, give date: not applicable, as the lens was inserted and removed.Device available for evaluation?: yes, returned to manufacturer on 11/10/2017.Initial reporter name: dr.(b)(6).Health professional: yes.Occupation: physician.Device returned to manufacturer?: yes (b)(4).Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7051615
Report Number9614546-2017-01148
Device Sequence Number11185202
Product Code POE
UDI-Device Identifier05050474605824
UDI-Public(01)05050474605824(17)210916
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/16/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR